Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 155, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2020, 2:40 PM EDT for 4 counties in Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2020, 2:40 PM EDT (18:40 UTC)
- Expired
- Jun 24, 2020, 3:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, GA, Dougherty County, GA, Lee County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 96 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368 WUUS52 KTAE 241840 SVRTAE GAC037-095-177-273-241915- /O.NEW.KTAE.SV.W.0155.200624T1840Z-200624T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 240 PM EDT Wed Jun 24 2020 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Northwestern Dougherty County in southwestern Georgia... Southwestern Lee County in southwestern Georgia... Eastern Calhoun County in southwestern Georgia... Southeastern Terrell County in southwestern Georgia... * Until 315 PM EDT. * At 239 PM EDT, a severe thunderstorm was located over Leary, or near Morgan, moving northeast at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Morgan, Albany, Leary, Walker, Sasser, Lockett Crossing, Armena, Bermuda, Holt, Ducker and Chickasawhatchee. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Small hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3145 8456 3153 8461 3175 8432 3152 8420 TIME...MOT...LOC 1839Z 243DEG 30KT 3152 8450 HAIL...0.75IN WIND...60MPH $$ 72-BUNKER
1 follow-up statement
653 WWUS52 KTAE 241902 SVSTAE Severe Weather Statement National Weather Service Tallahassee FL 302 PM EDT Wed Jun 24 2020 GAC037-095-177-273-241915- /O.CON.KTAE.SV.W.0155.000000T0000Z-200624T1915Z/ Dougherty GA-Lee GA-Calhoun GA-Terrell GA- 302 PM EDT Wed Jun 24 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR NORTHWESTERN DOUGHERTY...SOUTHWESTERN LEE...NORTHEASTERN CALHOUN AND SOUTHEASTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA... At 302 PM EDT, a severe thunderstorm was located 7 miles west of Albany, moving northeast at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Albany, Walker, Sasser, Lockett Crossing, Armena, Holt, Ducker and Chickasawhatchee. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3147 8446 3159 8450 3175 8432 3152 8420 TIME...MOT...LOC 1902Z 243DEG 30KT 3161 8430 HAIL...0.75IN WIND...60MPH $$ 72-BUNKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:13 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 24, 1:13 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
113 PM EDT Wed Jun 24 2020
.NEAR TERM [Tonight Through Tomorrow]...
SPC has expanded much of the area northwest of the FL Big Bend into
the slight risk for severe thunderstorms this afternoon and evening.
Damaging winds remain the primary threat mainly near and north of
I-10 with an isolated tornado or two possible. Patchy fog is also
possible tonight. Additional thunderstorms are likely on Thursday,
with isolated damaging winds again possible. The combination of
heat and humidity will make it feel close to 100 degrees over the
next couple of days.
.SHORT TERM [Tomorrow Night Through Friday]...
Through the short term period on Thursday night and Friday, the
elongated vorticity streamer extending from Louisiana towards
northern South Carolina is expected to weaken over the area as
upper level ridging develops and builds over the region from the
south. Friday is expected to remain dry as a surface high pressure
system is expected to develop over south Georgia. The ridge
building across the region will lead to increased heights and thus
warmer than average temperatures across the region on Friday. High
temperatures are expected to climb into the upper 90s across the
Florida Panhandle and Big Bend. Heat index values are expected to
reach 100 degrees for much of these areas. Farther north into
Georgia and Alabama, high temperatures will only climb into the
low 90s. Given the warm temperatures and substantial low level
moisture along the coast, there is the chance that a few sea-
breeze driven thunderstorms could develop in the late afternoon
hours on Friday.
.LONG TERM [Friday Night Through Wednesday]...
The aforementioned upper level ridge that is expected to build
over the region on Thursday night and Friday is expected to
further build across the region over the weekend and the early
part of next week. The warm temperatures are expected to linger
through Saturday; however, by Sunday high temperatures are
expected to drop back down into the low 90s across the area.
Overall, seabreeze convection will be possible through the weekend
and early part of next week as PW values remain elevated at around
1.5 inches or greater.
Currently there is great model uncertainty between the GFS and
ECMWF models around the Tuesday/Wednesday time frame next week.
The ECMWF is suggesting an extremely winter like scenario with a
negative phase of the NAO developing across Greenland. This is
expected to force an upper level trough southward along the
eastern seaboard creating a back-door front scenario across our
region. If this scenario occurs, the area would experience much
cooler and wetter conditions.
The GFS does not have this scenario occurring next week; however,
upper level ridging looks to persist in the model. The GFS has
northwesterly flow develop across our region, with shortwave
troughs ejecting southward across our region. This would lead to a
wetter pattern towards our eastern zones, but a drier patter for
our western zones.
Nevertheless, there is much uncertainty in the forecast beyond
the early work week time period as the upper level flow pattern
becomes convoluted over time. This may be because a rather strong
negative NAO is expected to develop in the next several days.
&&
.AVIATION...
[Through 18Z Thursday]
Today, brief restrictions in scattered TSRA outside of ECP 18Z-02Z.
Southwest winds will gust 20-25 kts with gusts in excess of 40 kts
in brief TSRA. Overnight, MVFR cigs after 06Z w/highest confidence
at ABY and VLD- exceptions will be VFR at ECP and brief IFR at TLH
in fog around 10Z. Winds will be light and variable overnight. On
Thursday, improvement to VFR after 12Z, although restrictions may
linger at ABY.
&&
.MARINE...
Moderate southwesterly flow around 10 kts will continue through
the remainder of the day today; however, winds are expected to
become calm through the weekend as high pressure builds over the
region starting Thursday night. Showers and thunderstorms are
expected to be numerous today and tomorrow; however, a more
typical diurnal seabreeze driven thunderstorm activity will return
on Friday and continue through the weekend.
&&
.FIRE WEATHER...
Outside of high dispersions, hazardous fire weather conditions are
not expected.
&&
.HYDROLOGY...
Convection is expected to be widespread again today, and possibly
into Thursday across Alabama and Georgia. Average rain amounts in
these areas over the next two days will be in the 1-2" range with
isolated higher amounts between 2-3" in slower moving storms or
areas impacted by multiple storms. Friday through the weekend will
feature a transition back to more typical summertime scattering of
storms along the seabreeze. In general flooding is not anticipated
over the next few days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 93 73 95 73 96 / 80 20 30 0 10
Panama City 89 77 90 77 92 / 30 20 20 0 10
Dothan 89 72 88 71 92 / 70 40 50 10 10
Albany 91 72 89 73 92 / 80 40 40 10 10
Valdosta 92 71 92 72 94 / 70 10 30 0 10
Cross City 93 72 94 73 97 / 20 10 10 0 10
Apalachicola 88 77 89 76 90 / 20 10 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...LF
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...LF
MARINE...Bunker
FIRE WEATHER...LF
HYDROLOGY...BunkerIn the hours before
Special weather statement, Jun 24, 2:06 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
206 PM EDT Wed Jun 24 2020
FLZ016-GAZ156-157-241845-
Gadsden FL-Decatur GA-Grady GA-
206 PM EDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GADSDEN...
SOUTHEASTERN DECATUR AND CENTRAL GRADY COUNTIES UNTIL 245 PM EDT...
At 205 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Quincy, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cairo, Whigham, Attapulgus, Climax, Grady Co A/p, Capel, Faceville,
Laingkat, Calvary, Reno, Fowlstown, Princes Still, Amsterdam and
Nickleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3101 8419 3076 8408 3074 8408 3066 8465
3077 8469
TIME...MOT...LOC 1805Z 249DEG 28KT 3072 8461Special weather statement, Jun 24, 2:25 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
225 PM EDT Wed Jun 24 2020
GAZ123>125-241915-
Dougherty GA-Terrell GA-Calhoun GA-
225 PM EDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...EASTERN
CALHOUN AND SOUTHEASTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA
UNTIL 315 PM EDT...
At 225 PM EDT, Doppler radar was tracking a strong thunderstorm near
Morgan, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Morgan, Leary, Walker, Clarks Mill, Bermuda, Holt, Ducker and
Cordrays Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3162 8430 3162 8429 3147 8425 3144 8466
3152 8470 3172 8432
TIME...MOT...LOC 1825Z 252DEG 23KT 3149 8460
72-BUNKERSpecial weather statement, Jun 24, 2:34 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Tallahassee FL 134 PM CDT Wed Jun 24 2020 ALZ066-241915- Dale AL- 134 PM CDT Wed Jun 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE COUNTY UNTIL 215 PM CDT... At 133 PM CDT, Doppler radar was tracking a strong thunderstorm over Fort Rucker, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Rucker, Ozark, Ewell, Beamon, Dale County Lake, Marley Hill, Blackwell Field A/p, Dill, Dean Church Road, Hooper Stage Field, Dillard and Mabson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3160 8565 3144 8549 3135 8579 3146 8579 TIME...MOT...LOC 1833Z 237DEG 25KT 3141 8577 72-BUNKER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:06 PM EDT | Special Weather Statement | TAE | Grady | 39 min |
| Jun 24, 2:25 PM EDT | Special Weather Statement | TAE | Calhoun | 50 min |
| Jun 24, 2:49 PM EDT | Special Weather Statement | TAE | Colquitt | 41 min |
| Jun 24, 2:56 PM EDT | Special Weather Statement | TAE | Berrien | 49 min |
| Jun 24, 3:09 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Worth | 31 min |
| Jun 24, 3:29 PM EDT | Special Weather Statement | TAE | Clay, Quitman | 46 min |
| Jun 24, 3:40 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier | 35 min |
| Jun 24, 3:45 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 45 min |
| Jun 24, 3:46 PM EDT | Severe Thunderstorm Warning | TAE | Quitman, Randolph | 29 min |
| Jun 24, 4:01 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 44 min |
| Jun 24, 4:07 PM EDT | Special Weather Statement | TAE | Mitchell | 38 min |
| Jun 24, 4:15 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier | 30 min |
| Jun 24, 4:39 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 18 min |
| Jun 24, 4:43 PM EDT | Special Weather Statement | TAE | Lee, Terrell | 47 min |
| Jun 24, 4:45 PM EDT | Special Weather Statement | TAE | Colquitt | 60 min |
| Jun 24, 5:04 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Turner, Worth | 41 min |
| Jun 24, 7:31 PM EDT | Special Weather Statement | TAE | Quitman | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.